MAUDE Adverse Event Report: NSE PRODUCTS, INC. CONDUCTIVE GEL; NU SKIN CONDUCTIVE GEL

NSE PRODUCTS, INC. CONDUCTIVE GEL; NU SKIN CONDUCTIVE GEL
Model Number 1003913
Health Effect - Clinical Codes Malaise (2359); Convulsion/Seizure (4406); Unspecified Tissue Injury (4559)
Date of Event 02/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device kit has been marketed and sold as a medical device since mid-2014 numbering over (b)(4) units.This is our first occurrence that classifies as serious.In accordance with regulations regarding medical devices, a risk plan was created prior to fda approval aligning with fda guidance.Fda designates seizure as a potential risk of this cleared product type, and we determined that risk acceptable due to its extremely low probability of occurrence, a fact validated by multiple years of complaint data.Still, to mitigate against such risk, our label has always warned consumers the unlikely occurrence of this happening.In addition, as part of our risk plan, on a yearly basis we re-evaluate our risk analysis with all yearly known events.Regarding this occurrence, we received the customer's purchased facial spa and conductive gel and verified the facial spa is within specification.We are unable to substantiate the shipping and storage condition of the received conductive gel.We have reviewed the conductive gel at time of release and verified that it also met specification; no testing will be completed on the returned or retain sample of this particular batch.
 
Event or Problem Description
This spontaneous report was received from a consumer regarding a (b)(6) -year-old male patient on (b)(6) 2021.Reporter states that her boyfriend, the (b)(6) -year-old male patient, used the facial spa product (both nu skin facial spa and nu skin conductive gel), on (b)(6) 2021.On (b)(6) 2021 at approximately 0230 the patient had a seizure, unspecified type, and bit his tongue which resulted in bleeding.The patient did not have a previous history of seizures.After the seizure activity developed the reporter called emergency medical services (ems) and the patient was transported to the emergency department (ed).At the ed the patient had a computerized tomography scan (ct) and magnetic resonance imaging (mri).Both the ct and mri were normal.The treating practitioner was unsure what caused the seizure activity.The patient was monitored and observed in the ed for several hours but was not admitted to the hospital.He was prescribed unspecified anticonvulsant medication(s).At the time of the call on (b)(6) 2021 the reporter commented that the patient was improving but was still weak.An eeg is scheduled for the week of (b)(6) 2021.(b)(6) 2021: follow-up call made to the reporter.Reporter states that they are waiting for the eeg which is scheduled for tomorrow (b)(6) 2021.No further symptoms reported.(b)(6) 2021: follow-up call made to the reporter.Eeg was (b)(6) 2021, results are pending.No further symptoms reported.(b)(6) 2021: follow-up call made to the reporter.Eeg showed one single seizure with an unknown etiology.Patient will be following up with an unspecified specialist the week of (b)(6) 2021.No further symptoms reported.(b)(6) 2021: follow-up call with the reporter.The patient spoke with the doctor that morning and the doctor suspected the product could have caused the seizure based on the tests that were run and the consumer absence of prior seizure history.The patient will continue taking the prescribed seizure medication until his follow-up appointment on an unspecified date in (b)(6).His symptoms of weakness and overall malaise lasted for several weeks before subsiding.The patient was asymptomatic at the time of the contact.

Brand Name
CONDUCTIVE GEL
Common Device Name
NU SKIN CONDUCTIVE GEL
Manufacturer (Section D)
NSE PRODUCTS, INC.
75 w center street
provo UT 84601
MDR Report Key11516227
Report Number3001236514-2021-00002
Device Sequence Number14488278
Product Code GYB
UDI-Device Identifier00860196000310
UDI-Public00860196000310
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number1003913
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEXIUM; NU SKIN FACIAL SPA
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age41 YR
Patient Weight93